MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. VIAVALVE SAFETY I.V. CATHETER; INTRAVASCULAR, THERAPEUTIC, SHORT-TERM

SMITHS MEDICAL ASD, INC. VIAVALVE SAFETY I.V. CATHETER; INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Model Number 326510
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was placed in the patient and the tip of the needle broke off in the catheter.The nurse removed the syringe and the tip of the needle from the iv was on the tip of the syringe.No patient injury was reported.
 
Additional Manufacturer Narrative
No product sample was received; therefore, visual, and functional testing could not be performed.A device history review (dhr) was performed, and found no discrepancies or abnormalities relevant to the complaint.No root cause could be determined as the complaint could not be confirmed.Operator of device is unknown.Initial reporter also sent report to fda is unknown.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
VIAVALVE SAFETY I.V. CATHETER
Common Device Name
INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15305161
Report Number3012307300-2022-16420
Device Sequence Number6314333
Product Code FOZ
UDI-Device Identifier15019517078411
UDI-Public15019517078411
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/11/2022
Device Model Number326510
Device Catalogue Number326510
Device Lot Number4044458
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2022
Initial Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown